Annali di Matematica Pura ed Applicata (1923 -)

, Volume 195, Issue 6, pp 2099–2129 | Cite as

Existence theorems for entire solutions of stationary Kirchhoff fractional p-Laplacian equations

  • Maicol Caponi
  • Patrizia PucciEmail author


The paper deals with existence, multiplicity and asymptotic behavior of entire solutions for a series of stationary Kirchhoff fractional p-Laplacian equations. The existence presents several difficulties due to the intrinsic lack of compactness arising from different reasons, and the suitable strategies adopted to overcome the technical hurdles depend on the specific problem under consideration. The results of the paper extend in several directions recent theorems. Furthermore, the main assumptions required in the paper weaken the hypotheses used in the recent literature on stationary Kirchhoff fractional problems. Some equations treated in the paper cover the so-called degenerate case that is the case in which the Kirchhoff function M is zero at zero. In other words, from a physical point of view, when the base tension of the string modeled by the equation is zero, it is a very realistic case. Last but not least no monotonicity assumption is required on M, and also this aspect makes the models more believable in several physical applications.


Stationary Kirchhoff problems Non-local p-Laplacian operators  Hardy coefficients Critical exponents 

Mathematics Subject Classification

35R11 35J60 35J20 35B09 



The authors are members of the Gruppo Nazionale per l’Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM). The manuscript was realized within the auspices of the INdAM—GNAMPA Project Modelli ed equazioni nonlocali di tipo frazionario (Prot_2015_000368). The second author was partly supported by the Italian MIUR project Variational and perturbative aspects of nonlinear differential problems (201274FYK7).


  1. 1.
    Ambrosetti, A., Rabinowitz, P.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 349–381 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Autuori, G., Fiscella, A., Pucci, P.: Stationary Kirchhoff problems involving a fractional elliptic operator and a critical nonlinearity. Nonlinear Anal. 125, 699–714 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Autuori, G., Pucci, P.: Existence of entire solutions for a class of quasilinear elliptic equations. Nonlinear Differ. Equ. Appl. NoDEA 20, 977–1009 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Autuori, G., Pucci, P.: Elliptic problems involving the fractional Laplacian in \({\mathbb{R}}^N\). J. Differ. Equ. 255, 2340–2362 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bartsch, T., Wang, Z.: Existence and multiplicity results for some superlinear elliptic problems on \({\mathbb{R}}^N\). Commun. Partial Differ. Equ. 20, 1725–1741 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Brézis, H., Lieb, E.: A relation between pointwise convergence of functions and convergence of functional. Proc. Am. Math. Soc. 88, 486–490 (1983)CrossRefzbMATHGoogle Scholar
  7. 7.
    Chang, X.: Ground states of some fractional Schrödinger equations on \({\mathbb{R}}^N\). Proc. Edinb. Math. Soc. 58, 305–321 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chen, S., Liu, S.: Standing waves for 4-superlinear Schrödinger–Kirchhoff equations. Math. Methods Appl. Sci. 38, 2185–2193 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Colasuonno, F., Pucci, P.: Multiplicity of solutions for \(p(x)\)-polyharmonic Kirchhoff equation. Nonlinear Anal. 74, 5962–5974 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    D’Ancona, P., Spagnolo, S.: Global solvability for the degenerate Kirchhoff equation with real analytic data. Invent. Math. 108, 247–262 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    de Morais Filho, D.C., Souto, M.A.S., do’O, J.M.: A compactness embedding lemma, a principle of symmetric criticality and applications to elliptic problems. Proyecciones 19, 1–17 (2000)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Di Nezza, E., Palatucci, G., Valdinoci, E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136, 521–573 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ekeland, L.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Felmer, P., Torres, C.: Radial symmetry of ground states for a regional fractional nonlinear Schrödinger equation. Commun. Pure Appl. Anal. 13, 2395–2406 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Felmer, P., Vergara, I.: Scalar field equation with non-local diffusion. NoDEA Nonlinear Differ. Equ. Appl. 22, 1411–1428 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Fiscella A., Pucci P.: On certain nonlocal Hardy–Sobolev critical elliptic Dirichlet problems Kirchhoff. Adv. Differ. Equ. (to appear)Google Scholar
  17. 17.
    Fiscella, A., Valdinoci, E.: A critical Kirchhoff type problem involving a nonlocal operator. Nonlinear Anal. 94, 156–170 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Frank, R.L., Seiringer, R.: Non-linear ground state representations and sharp Hardy inequalities. J. Funct. Anal. 255, 3407–3430 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ledesma, C.E.T.: Multiplicity result for non-homogeneous fractional Schrödinger-Kirchhoff type equations in \({\mathbb{R}}^n\). Adv. Nonlinear Anal. (to appear)Google Scholar
  20. 20.
    Lions, P.-L.: Symétrie et compacité dans les espaces de Sobolev. J. Funct. Anal. 49, 315–334 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Liu, J., Liao, J.-F., Tang, C.-L.: Positive solutions for Kirchhoff-type equations with critical exponent in \(\mathbb{R}^N\). J. Math. Anal. Appl. 429, 1153–1172 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Liu, Z., Guo, S.: Existence of positive ground state solutions for Kirchhoff type problems. Nonlinear Anal. 120, 1–13 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Maz’ya, V., Shaposhnikova, T.: On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces. J. Funct. Anal. 195, 230–238 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Molica Bisci G., Vilasi L.: On a fractional degenerate Kirchhoff-type problem. Commun. Contemp. Math. (to appear)Google Scholar
  25. 25.
    Nie, J., Wu, X.: Existence and multiplicity of non-trivial solutions for Schrödinger-Kirchhoff-type equations with radial potential. Nonlinear Anal. 75, 3470–3479 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Nyamoradi, N.: Existence of three solutions for Kirchhoff nonlocal operators of elliptic type. Math. Commun. 18, 489–502 (2013)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Ono, K.: Blowing up and global existence of solutions for some degenerate nonlinear wave equations with some dissipation. In: Proceedings of the Second World Congress of Nonlinear Analysts, Part 7 (Athens, 1996). Nonlinear Analysts, vol. 30, pp. 4449–4457 (1997)Google Scholar
  28. 28.
    Palais, R.S.: The principle of symmetric criticality. Commun. Math. Phys. 69, 19–30 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Pucci, P., Saldi, S.: Critical stationary Kirchhoff equations in \({\mathbb{R}}^N\) involving nonlocal operators. Rev. Mat. Iberoam. 31, 1–22 (2016)Google Scholar
  30. 30.
    Pucci, P., Xiang, M.Q., Zhang, B.: Existence and multiplicity of entire solutions for fractional \(p\)-Kirchhoff equations. Adv. Nonlinear Anal. 5, 27–55 (2016)Google Scholar
  31. 31.
    Pucci, P., Xiang, M.Q., Zhang, B.: Multiple solutions for nonhomogeneous Schrödinger-Kirchhoff type equations involving the fractional \(p\)-Laplacian in \({\mathbb{R}}^N\). Calc. Var. Partial Differ. Equ. 54, 2785–2806 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Pucci, P., Zhang, Q.: Existence of entire solutions for a class of variable exponent elliptic equations. J. Differ. Equ. 257, 1529–1566 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Secchi, S.: Ground state solutions for nonlinear fractional Schrödinger equations in \({\mathbb{R}}^N\). J. Math. Phys. 54, 031501 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Ye, Y., Tang, C.-L.: Multiple solutions for Kirchhoff-type equations in \({\mathbb{R}}^N\). J. Math. Phys. 54, 081508 (2013)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Scuola Internazionale Superiore di Studi Avanzati – SISSATriesteItaly
  2. 2.Dipartimento di Matematica e InformaticaUniversità degli Studi di PerugiaPerugiaItaly

Personalised recommendations